13 doctors weighed in:

Are blood clots normal on a pill?

13 doctors weighed in
Dr. David Fox
Surgery - Vascular
9 doctors agree

In brief: No

I assume that you mean to ask if it is normal to develop blood clots when taking oral contraceptive pills (ocp).
The risk of developing blood clots (deep vein thrombosis, coronary artery thrombosis) is slightly increased in persosn taking ocp, however, this is not normal. The risks are particularly increased in patients with acquired or genetic clotting tendencies.

In brief: No

I assume that you mean to ask if it is normal to develop blood clots when taking oral contraceptive pills (ocp).
The risk of developing blood clots (deep vein thrombosis, coronary artery thrombosis) is slightly increased in persosn taking ocp, however, this is not normal. The risks are particularly increased in patients with acquired or genetic clotting tendencies.
Dr. David Fox
Dr. David Fox
Thank
1 comment
Dr. Otto Placik
Get tested
Dr. Ted King
Phlebology
3 doctors agree

In brief: Never normal

Blood clots are never normal, whether on the pill or not.
The pill does increase your risk or getting a blood clot very slightly, as does smoking and aging, but even still, it would never be considered normal to get a blood clot while on the pill.

In brief: Never normal

Blood clots are never normal, whether on the pill or not.
The pill does increase your risk or getting a blood clot very slightly, as does smoking and aging, but even still, it would never be considered normal to get a blood clot while on the pill.
Dr. Ted King
Dr. Ted King
Thank
Dr. Trent Proffitt
Surgery - Vascular
3 doctors agree

In brief: No

On a "pill" i suspect you mean the birth control pill? Bcp have been associated with increased risk of blood clots.
If you have had a blood clot on the pill you should talk to your doc about what steps you need to take to prevent recurrence, such as staying off bcp's.

In brief: No

On a "pill" i suspect you mean the birth control pill? Bcp have been associated with increased risk of blood clots.
If you have had a blood clot on the pill you should talk to your doc about what steps you need to take to prevent recurrence, such as staying off bcp's.
Dr. Trent Proffitt
Dr. Trent Proffitt
Thank
Get help from a real doctor now
Dr. Buck Parker
Board Certified, Surgery
13 years in practice
468K people helped
Continue
108,000 doctors available
Read more answers from doctors